MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2025-040
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was retained by the hospital and is not returning for analysis.A follow-up report will be submitted with all additional relevant information.Mw5091705.
 
Event or Problem Description
User facility sus voluntary event report received that states: on (b)(6) 2019, patient presented to the peripheral vascular lab for revascularization of her right anterior tibial artery.A right lower extremity angiogram showed up a patent common femoral deep femoral artery.The superficial femoral artery was patent but diffusely diseased.The popliteal artery was diffusely diseased.The tibio personal trunk was patent but the posterior tibial and perennial arteries were diseased.Runoff noted via the anterior tibial artery which had a high-grade stenosis proximately.Per the operative note, a glidewire passed up and over by a 6 french sheath.The popliteal artery was accessed and the glidewire was placed into the anterior tibial artery.The wire was then exchanged for a 14 wire.Angioplasty was then performed of the popliteal and provisional femoral artery using an unspecified 4x300mm balloon.Repeat imaging showed residual stenosis in the proximal superficial artery, an unspecified 6x100mm self-expanding stent was placed which was post dilated into a 4mm.Repeat angioplasty was performed of the below the knee popliteal artery using a 4x4mm anglo score balloon.Following this the origin of the anterior tibial artery was angio-plastied using a 2.5x4mm armada 14 balloon catheter.At 8 atmospheres the balloon ruptured and upon removal the distal balloon and radiopaque marker had sheared off in the anterior tibial artery.The balloon catheter was found to be intact.Multiple attempts were made to cross the arterial tibial artery next to the balloon to try to get their snare or deflate balloons and pull the retained balloon into the popliteal artery.Where it could be snared.However, on every attempt the balloon fragment was being pushed farther down the anterior tibial and therefore could not be retrieved.No additional information was provided.Additional information: the patient was admitted for a non-healing ulcer.Upon discharge the patient was still having heel pain from the non-healing ulcer.The ulcer was debrided while in the operating room for balloon retrieval.The separated piece was removed surgically.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history revealed no other similar incidents.Based on the information provided, a definitive cause for the balloon rupture and separation could not be determined.It is possible that the rupture occurred due to interaction with lesion calcification or associated devices during inflation and separated during removal into the introducer sheath; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9649593
Report Number2024168-2020-01062
Device Sequence Number2756282
Product Code DQY
UDI-Device Identifier08717648156014
UDI-Public08717648156014
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberA2025-040
Device Catalogue NumberA2025-040
Device Lot Number8082841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/07/2020
07/20/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/26/2020
07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: V14; SHEATH: 6FR
Outcome Attributed to Adverse Event Required Intervention;